Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 85, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 24, 2004, 4:15 PM CDT for Johnson County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2004, 4:15 PM CDT (21:15 UTC)
- Expired
- Sep 24, 2004, 6:10 PM CDT
- In force
- 115 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 242115 FFWLIT ARC071-242310- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT FRI SEP 24 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... JOHNSON COUNTY IN WESTERN ARKANSAS * UNTIL 610 PM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES UPWARDS OF THREE INCHES OF RAIN HAS FALLEN OVER PARTS OF WESTERN JOHNSON COUNTY IN THE PAST HOUR OR SO. THE PRECIPITATION IS FALLING ON STEEP TERRAIN AND LIKELY CAUSING CONSIDERABLE RUN OFF PROBLEMS. WITH MORE HEAVY RAIN LIKELY THIS AFTERNOON...FLASH FLOODING IS LIKELY. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3566 9329 3542 9332 3544 9364 3568 9359 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:50 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 24, 2:50 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT FRI SEP 24 2004 .SHORT TERM...TONIGHT THROUGH MONDAY SCATTERED SHOWERS ACROSS THE WESTERN TWO THIRDS OF THE STATE THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS IN THE EXTREME WEST. MOISTURE BEING PULLED INTO THE STATE FROM THE REMNANTS OF HURRICANE IVAN...AND INTERACTING WITH A NEARLY STATIONARY FRONT. ALSO...SHORTWAVES OFF OF THE CIRCULATION OF IVAN ARE MOVING NORTH AND HELPING TO GENERATE SHOWERS. WITH ALL THESE FACTORS BEING IN CLOSE PROXIMITY TO THE AREA...HAVE CONTINUED THE CHANCE POPS TONIGHT...ALONG WITH ISOLATED THUNDER. FOR NOW...HAVE ONLY LIGHT AMOUNTS IN FOR QPF...BUT IF ENOUGH MOISTURE GETS PULLED NORTH...SOUTHWEST ARKANSAS COULD SEE AN INCREASE IN PRECIP RATES. FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTHEAST THROUGH THE STATE TONIGHT AND SATURDAY. HIGHEST COVERAGE OF RAINFALL WILL BE RIGHT ALONG THE BOUNDARY...SO HAVE HIGHEST POPS WEST OF A LINE FROM TEXARKANA TO BATESVILLE. SATURDAY THE AXIS SHIFTS SOUTH...AS DRIER AIR MOVES IN FROM THE NORTH. HAVE RAINFALL ENDING IN THE NORTH SATURDAY MORNING...BUT LINGERING IN THE SOUTH UNTIL SATURDAY EVENING. TEMPS TODAY WERE HELD IN CHECK DUE TO CLOUD COVER AND RAINFALL...BUT THINK SATURDAY WILL BE SLIGHTLY WARMER DUE TO LESS CLOUD COVER. BY SUNDAY AND MONDAY...HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE STATE...WITH TEMPS NEAR NORMAL. && .LONG TERM...MONDAY NIGHT THROUGH FRIDAY DRY PERIOD IN STORE FOR THE EXTENDED. SOME INCREASE IN MOISTURE OVER THE AREA BY WEDNESDAY...BUT NOT ENOUGH TO INCLUDE ANY POPS. TEMPERATURES SHOULD BE NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 64 84 61 84 / 40 30 20 10 HARRISON AR 58 79 55 79 / 30 20 10 10 HOT SPRINGS AR 64 84 61 84 / 40 30 20 10 PINE BLUFF AR 65 85 62 85 / 30 30 20 10 MOUNTAIN HOME AR 58 79 54 79 / 30 20 10 10 MONTICELLO AR 66 85 63 85 / 30 20 20 10 SEARCY AR 63 83 59 83 / 40 30 20 10 MOUNT IDA AR 63 84 59 84 / 40 30 20 10 RUSSELLVILLE AR 61 82 56 82 / 40 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58/22
Hazardous weather outlook, Sep 24, 5:00 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI SEP 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A COLD FRONT MAKES ITS WAY IN FROM THE PLAINS TO ARKANSAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED WITH THIS SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE COLD FRONT WILL INTERACT WITH THE REMAINS OF TROPICAL STORM IVAN BY SATURDAY. THIS WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA THROUGH SATURDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. BY SUNDAY...HIGH PRESSURE WILL MOVE INTO THE STATE...PUSHING THE FRONTAL SYSTEM INTO THE TENNESSEE VALLEY. DRY WEATHER IS EXPECTED THROUGH THURSDAY. DRY CONDITIONS OVER THE NATURAL STATE DURING THE LAST MONTH HAVE CREATED A DANGER OF WILDFIRES. MANY COUNTIES HAVE BURN BANS IN EFFECT. THOUGH THERE IS A CHANCE OF RAIN IN THE FORECAST THROUGH SATURDAY...A GOOD SOAKING RAIN IS NOT ANTICIPATED. WITH DRY WEATHER EXPECTED FOR DAYS THREE THROUGH SEVEN...THESE CONDITIONS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 57
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.